Alert archive / Oklahoma / Special Weather Statements in 2021
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Jun 26, 2021, 12:15 AM CDT for Osage County, Oklahoma. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2021, 12:15 AM CDT (05:15 UTC)
- Expired
- Jun 26, 2021, 1:00 AM CDT
- In force
- 45 min
- Issued by
- NWS Tulsa, OK
County Osage County, OK
The radar
The Tulsa radar (KINX), 73 km from the middle of the area, began a volume at 05:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 5.3 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1507 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1381 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.0
The text
As transmitted.
310
WWUS84 KTSA 260515
SPSTSA
Special Weather Statement
National Weather Service Tulsa OK
1215 AM CDT Sat Jun 26 2021
OKZ054-055-059-060-064-260600-
Tulsa OK-Osage OK-Pawnee OK-Washington OK-Creek OK-
1215 AM CDT Sat Jun 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR OSAGE...NORTHERN CREEK...WESTERN
WASHINGTON...SOUTHEASTERN PAWNEE AND NORTHWESTERN TULSA COUNTIES
UNTIL 100 AM CDT...
At 1214 AM CDT, strong thunderstorms and an associated outflow
boundary were located along a line extending from 7 miles south of
Cedar Vale to 3 miles south of Osage to 2 miles northeast of
Drumright. Movement was east at 40 mph.
Winds in excess of 40 mph will be possible with these storms and
outflow boundary.
Locations in or near the path include...
Tulsa... Bartlesville...
Sand Springs... Pawhuska...
Skiatook... Hominy...
Cleveland... Mannford...
Barnsdall... Sperry...
Oilton... Wynona...
Ochelata... Jennings...
Avant... Westport...
Osage... Hallett...
Blackburn... Terlton...
This includes Interstate 44 between mile markers 211 and 218.
LAT...LON 3700 9596 3622 9599 3601 9605 3599 9662
3616 9662 3616 9672 3700 9657
TIME...MOT...LOC 0514Z 267DEG 36KT 3700 9649 3624 9640 3602 9656
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jun 25, 9:55 PM CDT, 2 hours 20 minutes earlier.
Area forecast discussion, Jun 25, 9:55 PM CDT, 2 hours 20 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 955 PM CDT Fri Jun 25 2021 ...UPDATE... .DISCUSSION... Currently watching two convective systems approaching the forecast area, albeit slowly, one about a county to the north across southern Kansas and another in western Oklahoma. Regarding the Kansas system, although it is likely that it will affect at least the northern tier of counties in northeast Oklahoma late this evening or early tomorrow morning, there remains uncertainty as to how far south it moves into the forecast area before it decays. One thing to note, with as slow as this system's movement is, if it doesn't diminish as quickly as expected, heavy rain and flooding would become a problem sooner rather than later. The western system appears more likely to affect a bigger chunk of northeast Oklahoma toward and after midnight. Instability remains high across much of the area, but wind shear is notably less than locations to the west. As such, while an isolated severe storm will remain possible, the expectation of organized severe weather continues to be low. Notable changes to the going forecast were to adjust POPs largely for increased timing specificity but also to reduce them some in northwest Arkansas, to increase forecast rainfall after midnight along the Kansas border, and also to decrease low temperatures slightly across parts of northeast Oklahoma. && .PREV DISCUSSION... /Issued 627 PM CDT Fri Jun 25 2021/ AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Convection over ern TX Panhandle/wrn OK expected to develop eastward this evening, with impacts expected at nern OK sites after 06z. Included wind gusts to 35 kt and MVFR cigs/vsbys with that activity. Low clouds again expected across nwrn AR sites late tonight, with a chance the convection affects XNA/ROG/FYV after 12z. MLC/FSM likely remain VFR, and south of any thunderstorm activity through this forecast period. Multiple rounds of convection possible this forecast period nern OK sites, and timing is problematic, but most likely redevelopment in afternoon along frontal boundary that is expected to sag into the area. PREV DISCUSSION... /Issued 306 PM CDT Fri Jun 25 2021/ DISCUSSION... Showers and thunderstorms have developed near a frontal boundary across Kansas this afternoon. This activity is expected to continue to organize, and begin to push southeast towards and into our area later this evening and overnight. The latest HRRR is quite aggressive with the southward progression overnight, and certainly cannot rule this out. For now, will keep the higher pops confined to northeast Oklahoma, with lower pops as far south as McAlester and Fort Smith. Early day convection will gradually wane by midday Saturday, with renewed development expected by late afternoon along the frontal boundary, which by that time should be near the northwest part of our area. Locally heavy rainfall amounts will be more likely Saturday evening, so a flood watch may be needed by that time, especially if significant rainfall occurs tonight. The frontal boundary will likely sag very slowly south with time, as an upper trough remains in place just to our west. This will keep shower and thunderstorm chances going through much of next week, with the potential for locally heavy rainfall. The trend will be for the heavier rainfall to slowly shift to the south and east with time. With all the clouds and rain, high temperatures will be several degrees below normal for most of the next week. Stayed close to the National Blend of Models forecast. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...22
Hazardous weather outlook, Jun 25, 9:26 PM CDT, 2 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 926 PM CDT Fri Jun 25 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-261045- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 926 PM CDT Fri Jun 25 2021 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Northwest of Interstate 44 in northeast Oklahoma. ONSET...Late Evening. HEAVY RAIN. RISK...Limited. AREA...Near the Kansas border in northeast Oklahoma. ONSET...Late Evening. DISCUSSION... Thunderstorm chances will increase late this evening and overnight across northeast Oklahoma in association with the slow approach of a cold front. While widespread severe weather is not expected, available instability will support a limited potential for large hail and damaging winds with the strongest storms. Locally heavy rain will also be possible across northeast Oklahoma with these storms. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. SATURDAY AND SUNDAY...Thunderstorm Potential...Heavy Rain Potential. MONDAY THROUGH THURSDAY...Thunderstorm Potential. EXTENDED DISCUSSION... An active weather pattern will persist through the weekend and into next week, leading to multiple periods of showers and thunderstorms. Heavy rainfall will be the primary concern, especially this weekend. Through the middle of next week, rainfall totals in the 3 to 5 inch range are forecast in northeast Oklahoma and far northwest Arkansas, with totals from 1 to 3 inches across the rest of the area. Both flash flooding and mainstem river flooding may result. In addition, strong to severe storms may occur, but the overall threat currently appears secondary to the heavy rain and flooding concerns. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Jun 25, 11:19 PM CDT, 56 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1119 PM CDT Fri Jun 25 2021
OKZ054-059-064-260515-
Osage OK-Pawnee OK-Creek OK-
1119 PM CDT Fri Jun 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR OSAGE...NORTHWESTERN CREEK AND
PAWNEE COUNTIES UNTIL 1215 AM CDT...
At 1118 PM CDT, strong thunderstorms were located along a line
extending from 2 miles east of Hardy to 4 miles southeast of Marland
to 2 miles east of Coyle. Movement was east at 40 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations in or near the path include...
Pawhuska... Pawnee...
Hominy... Cleveland...
Mannford... Drumright...
Fairfax... Oilton...
Shidler... Wynona...
Kaw City... Jennings...
Ralston... Westport...
Osage... Burbank...
Hallett... Blackburn...
Terlton... Shamrock...
This includes Interstate 44 near mile marker 195.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3700 9600 3674 9613 3616 9630 3588 9633
3587 9662 3616 9662 3616 9682 3624 9682
3625 9692 3633 9693 3634 9703 3651 9703
3658 9689 3659 9705 3663 9705 3669 9700
3669 9693 3675 9689 3678 9675 3700 9675
TIME...MOT...LOC 0418Z 254DEG 38KT 3697 9674 3653 9709 3595 9720Special weather statement, Jun 26, 12:15 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1215 AM CDT Sat Jun 26 2021
OKZ054-055-059-060-064-260600-
Tulsa OK-Osage OK-Pawnee OK-Washington OK-Creek OK-
1215 AM CDT Sat Jun 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR OSAGE...NORTHERN CREEK...WESTERN
WASHINGTON...SOUTHEASTERN PAWNEE AND NORTHWESTERN TULSA COUNTIES
UNTIL 100 AM CDT...
At 1214 AM CDT, strong thunderstorms and an associated outflow
boundary were located along a line extending from 7 miles south of
Cedar Vale to 3 miles south of Osage to 2 miles northeast of
Drumright. Movement was east at 40 mph.
Winds in excess of 40 mph will be possible with these storms and
outflow boundary.
Locations in or near the path include...
Tulsa... Bartlesville...
Sand Springs... Pawhuska...
Skiatook... Hominy...
Cleveland... Mannford...
Barnsdall... Sperry...
Oilton... Wynona...
Ochelata... Jennings...
Avant... Westport...
Osage... Hallett...
Blackburn... Terlton...
This includes Interstate 44 between mile markers 211 and 218.
LAT...LON 3700 9596 3622 9599 3601 9605 3599 9662
3616 9662 3616 9672 3700 9657
TIME...MOT...LOC 0514Z 267DEG 36KT 3700 9649 3624 9640 3602 9656The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 11:19 PM CDT | Special Weather Statement | TSA | Creek, Osage, Pawnee | 56 min |
| Jun 26, 2:53 AM CDT | Flash Flood Watch | TSA | Adair, Cherokee, Craig, Creek, Delaware, McIntosh and 11 more | 52 hr |
| Jun 26, 4:32 AM CDT | Areal Flood Advisory | TSA | Craig, Delaware, Nowata, Osage, Ottawa, Pawnee and 3 more | 3 hr |
| Jun 26, 4:53 AM CDT | Special Weather Statement | TSA | Creek, Okfuskee | 67 min |
| Jun 26, 5:38 AM CDT | Flash Flood Warning | TSA | Craig, Delaware, Ottawa | 8 hr |
| Jun 26, 5:42 AM CDT | Special Weather Statement | TSA | Okmulgee, Tulsa | 48 min |
| Jun 26, 6:24 AM CDT | Special Weather Statement | TSA | Mayes, Rogers, Wagoner | 51 min |
| Jun 26, 6:33 AM CDT | Areal Flood Advisory | TSA | Mayes, Rogers, Tulsa, Wagoner | 117 min |
| Jun 26, 6:39 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Mayes, Wagoner | 14 min |
| Jun 26, 6:56 AM CDT | Special Weather Statement | TSA | Delaware, Mayes | 49 min |
| Jun 26, 7:42 AM CDT | Special Weather Statement | TSA | Delaware | 33 min |
Nearby
Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.